Couldn't find what you looking for?

TRY OUR SEARCH!

We are currently doing a project at college regarding C Dif infection on a 63 yr old women in hospital who has just had a hip operation. Please could you provide us with as much information as possible on this, as it would be very much appreciate. Especially if you could provide us with some information on the legislation regarding C Dif.

Thanks very much.

Loading...

Infection with C. difficile is one of the most common hospital infections around the world. C. difficile is most often acquired in hospitals and other care facilities after an antibiotic therapy covering a wide variety of bacteria and is the most frequent cause of outbreaks of diarrhea in hospitalized patients.
This bacterium has been found to cause colitis, which is severe inflammation in the colonic tissue and destruction of cells of the colon.
C. difficile occurs after antibiotic therapy when bacterial flora in the intestines is changed. It happens in hospitals where C. difficile is prevalent and patients frequently receive antibiotics and rarely at private homes. The bacterium produces two toxins which cause diarrhoea and damage the cells of the bowel lining. There are strains of C. difficile that do not produce toxin and these strains are unlikely to cause disease and patients colonised by them usually remain healthy.
Besides diarrhea, a patient may experience abdominal pain and fever. The disease and its symptoms are usually mild but elderly patients may get dehydrated and seriously ill.
If damage to the bowel has been made, there is a possibility of dilating bowel that could end up with rupture or perforation. C. difficile rarely spreads to other parts of the body such as the blood stream.
When bacterium has been found to be presnt in the body, in mild cases, stopping antibiotics and fluids replacement should clear the infection. In more severe cases, two antibiotics may be given that have been proved to work in case if C. difficile. These are Metronidazole and Vancomycin.
Reply

Loading...

Back in January of last year I became very ill. I thought that I was going to die. I didn't know what was wrong and for about 3 days a team of doctors didn't seem to either. It seems to be very rare in people my age.
I had terrible abdominal pain and severe diahrrea along with a high fever and vomitting for about 2 weeks. Everything stopped except for the diahrrea, that continued for about 6 months and then tapered off. I lost 40 lbs and almost lost my life. C dif is nothing to play with!!
Reply

Loading...

Is it not the case that as soon as the patient is diagnosed with CDiff they should stop taking antibiotics with immediate effect?... as they merely prevent regular functioning in the bowel, thus prolonging the illness?

_[removed]_
Reply

Loading...

My Mother has had diahreha for 3 weeks. It is very runny and extremely foul smelling. I had her in hospital for 13 hours on intervenous as she was dehydrated. Th Dr. placed her on Flagyl 500 mg 2per day. He also prescribed Florastor to bring balance to her bowel. Her CDif. culture came back negative. What do you suggest we do? I am completely puzzeled and at a loss. She has lost 15 lbs to date. She is 87 years old . She has never had a bowel problem until now. She was always regular.
Reply

Loading...

My 81 yr old mother just died of complications of a hip replacement/C-dif. She was in good health before the C-dif was diagnosed. I am very interested in finding out more information concerning this deadly disease and if it is so common why are Drs. not diagnosing it quickly.
Reply

Loading...

i am looking after a lady with learning difficulties she is manic depressive she has been diagnosed with c dif doesthis mean she will die cause she has a reverse of the bowel operation and since then has not been well one mo 8-| ment shaky but never bright and alert
Reply

Loading...

I am looking for information on recovery from C-dif. My sister was diagnosed with it and has had diarrhea and horrible intestinal difficulty and distress for nearly a year now.

She is currently being told that the C-dif is no longer causing her problems, rather that it did so much damage to her digestive system that she now just has to "wait it out" until her body recovers.

The problem (well, ONE of them anyway) is that she's about 110 pounds and has continual diarrhea. "Spells" of illness are keeping her from having a normal life.

Obviously, at this stage she has been through all the typical "cures" as well as numerous others. Does anyone have any advice on this problem?
Reply

Loading...

If she hasn't already, get a recheck of her stool sample. Sometimes stool sample checks for CDIF come up negative because it's too early to tell.
Reply

Loading...

I have had at least four attacks of C-Dif, with two of them
hospitalizing me for at least 2 weeks each. I am a bit tired of
hearing doctors and other medical folks always blaming its onset
on long period of antibiotic therapy. I have taken NO antibiotics
for well over 6 years (except for VANCOMYCIN, which is prescribed
specifically for C-Dif). Each time I was hospitalized due to extreme
and prolonged diarrhea, causing severe dehydration. I think the medical
world has to consider other factors that may be causing this condition.

When hospitalized, I was isolated from other patients, but I DO know
that some of the staff were a bit careless concerning handwashing after
caring for me, so THEY may have spread it to others.

Also, Vancomycin is still not only extremely expensive, but hard to find.
Many pharmacies do not regularly carry it. Why? I read that C-Dif is
increasingly common, but I know of hospitals in Penna. sending their
C-dif patients to the Somerset Med. Center in NJ as they were unable to treat it there.

(I heard the nursing staff discussing this when I was in the ER
in December!)
Reply

Loading...

03/08/2007
My 65 year old brother is in a nursing home. I recived a call
from the nurse that my brother was dieing.The nurse asked me if I would
like hospic to come or send him to the hospital.I said send him to the hospital. Buy the time he went in he was in critical condition. Me my Wife
& sister arived he was in intensive care unit. I had talked with the doctor
he had said my brother was in sestemic shock.He has C dif that caused this.He was on Life support for 2 days. and is now off it but still not out of
the woods.I really have some ? about the nursing home doctor on staff.
Reply

Loading...

I've worked in nursing homes for a few years and recently started at a new facilty. I am very familiar with c-dif and am well aware of how extremely contagious it is. So I can tell you I was shocked at the lack of precautions taken with residents with c-dif at this new facility.They were putting cloth diapers on these residents and when they had a bm, they had instructed their cna's to take the soiled linens to one of the facility dirty linens room to be SPRAYED OUT before going into the laundry! I could not believe they were so casually putting everyone there at risk. One cna told me to rinse out this poor man's linens and clothes and I refused. It created a argument between myself, the cna and an lpn. Long story short, they made a few changes like, put bins in the mans room(one for laundry and one for trash), put disposable wipes, diapers, and chucks(these lay on the bed to protect the bedding) in the room so nothing would be taken out. But so much contamination had been spread already and I know they hadn't disinfected these areas properly.These were steps in the right direction, but they still havent taken all precautions. For instance, masks, and disposible gowns havent been provided and the soiled laundry and trash should be in biohazard bags and they should have a biohazard room to store these in until properly disposed of. They also have a roommate in with this fellow and I am very concerned for the guy. He should have been moved immediately. All this to say, you have a right to question how this happened to your brother. Research and find the facts on precautions that should be taken, they are standard precautions. Then find out if the nursing home was practicing them. Have the nursing home take you and show you what precautions are in place. Dont take their word for it. Then if you feel its not up to par, them call the State and report them.
Reply

Loading...

My cousin went in in December and had a baby. She had to have a C - section, because she is so little and she had complications during her pregnancy, well to make a long story short she ended up getting C Dif and was in the hospital for 4 months and almost died. I also have an uncle that went into the same hospital 92 days ago and had a quadruple bi-pass and he not only had complications with his sergery, but now he has C Dif. How common is it for 2 family members, in the same hospital to end up with C dif? No one went to visit the other while they had C dif? How common is C-dif, and what are all the causes of this C Dif?
Reply

Loading...

Is C/Dif contagious? A friend is in the hopsital and her husband was told to be careful and not to kiss her in the mouth. Does this sound right?

Ang
Reply

Loading...

hi my 86 year old nan went into hospital a few weeks ago with a broken arm and now yesturday we were told she has caught CDif. if my nans case can help you with your studies please feel free to contact me at _[removed]_.
Reply

Loading...